Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2008, Article ID 790530, 19 pages
http://dx.doi.org/10.1155/2008/790530
Research Article

On Minimal Realizations and Minimal Partial Realizations of Linear Time-Invariant Systems Subject to Point Incommensurate Delays

Department of Electricity and Electronics, Institute for Research and Development of Processes, Campus of Leioa (Bizkaia), Apartado 644, 48080 Bilbao, Spain

Received 1 June 2007; Revised 22 November 2007; Accepted 28 November 2007

Academic Editor: Giuseppe Rega

Copyright © 2008 M. De la Sen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. E. Kalman, “Mathematical description of linear dynamical systems,” SIAM Journal on Control and Optimization, vol. 1, no. 2, pp. 152–192, 1963. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. R. E. Kalman, “On partial realizations, transfer functions, and canonical forms,” Acta Polytechnica Scandinavica, no. 31, pp. 9–32, 1979. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. I. Gohberg, M. A. Kaashoek, and L. Lerer, “On minimality in the partial realization problem,” Systems & Control Letters, vol. 9, no. 2, pp. 97–104, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. D. Hinrichsen, W. Manthey, and U. Helmke, “Minimal partial realization by descriptor systems,” Linear Algebra and Its Applications, vol. 326, no. 1–3, pp. 45–84, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. I. S. Iohvidov, Hankel and Toeplitz Matrices and Forms: Algebraic Theory, Birkhäuser, Boston, Mass, USA, 1982. View at Zentralblatt MATH · View at MathSciNet
  6. W. Manthey, D. Hinrichsen, and U. Helmke, “On Fischer-Frobenius transformations and the structure of rectangular block Hankel matrices,” Linear and Multilinear Algebra, vol. 41, no. 3, pp. 255–288, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. W. Manthey and U. Helmke, “Connectivity properties of spaces of partial realizations,” Systems & Control Letters, vol. 43, no. 3, pp. 225–238, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. S.-I. Niculescu, Delay Effects on Stability. A Robust Control Approach, vol. 269 of Lecture Notes in Control and Information Sciences, Springer, London, 2001. View at Zentralblatt MATH · View at MathSciNet
  9. M. De la Sen, “On impulsive time-varying systems with unbounded time-varying point delays: stability and compactness of the relevant operators mapping the input space into the state and output spaces,” The Rocky Mountain Journal of Mathematics, vol. 37, no. 1, pp. 79–129, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  10. J. Wang, F. Meng, and S. Liu, “Integral average method for oscillation of second order partial differential equations with delays,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 815–823, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Y. G. Sun, L. Wang, and G. Xie, “Delay-dependent robust stability and H control for uncertain discrete-time switched systems with mode-dependent time delays,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 1228–1237, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J. Jiao, X. Meng, and L. Chen, “A stage-structured Holling mass defence predator-prey model with impulsive perturbations on predators,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1448–1458, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. X. Liao and S. Guo, “Delay-dependent asymptotic stability of Cohen-Grossberg models with multiple time-varying delays,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 28960, 17 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  14. Q. Zhang, X. Wei, and J. Xu, “On global exponential stability of discrete-time Hopfield neural networks with variable delays,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 67675, 9 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  15. L. Cai, X. Li, X. Song, and J. Yu, “Permanence and stability of an age-structured prey-predator system with delays,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 54861, 15 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  16. M. De la Sen, “On positivity of singular regular linear time-delay time-invariant systems subject to multiple internal and external incommensurate point delays,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 382–401, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. M. De la Sen, “About K-positivity properties of time-invariant linear systems subject to point delays,” Journal of Inequalities and Applications, vol. 2007, Article ID 25872, 28 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  18. X. Ding and H. Su, “Dynamics of a discretization physiological control system,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 51406, 16 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  19. W. Wang, J. Shen, and J. J. Nieto, “Permanence and periodic solution of predator-prey system with Holling type functional response and impulses,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 81756, 15 pages, 2007. View at Publisher · View at Google Scholar
  20. S. Hilout, M. Boutat, and J. Grilhé, “Plastic deformation instabilities: lambert solutions of Mecking-Lücke equation with delay,” Mathematical Problems in Engineering, vol. 2007, Article ID 45951, 13 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  21. M. De la Sen, “Oscillatory behavior in linear difference equations under unmodeled dynamics and parametrical errors,” Mathematical Problems in Engineering, vol. 2007, Article ID 25692, 18 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  22. N. Bradul and L. Shaikhet, “Stability of the positive point of equilibrium of Nicholson's blowflies equation with stochastic perturbations: numerical analysis,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 92959, 25 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  23. L. Bakule, J. Rodellar, and J. M. Rossell, “Controllability—observability of expanded composite systems,” Linear Algebra and Its Applications, vol. 332–334, pp. 381–400, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. L. Bakule, J. Rodellar, J. M. Rossell, and Pere Rubió, “Preservation of controllability-observability in expanded systems,” IEEE Transactions on Automatic Control, vol. 46, no. 7, pp. 1155–1162, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. S. Chaib, D. Boutat, A. Benali, and J. P. Barbot, “Observability of the discrete state for dynamical piecewise hybrid systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 63, no. 3, pp. 423–438, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. C. Coll, M. J. Fullana, and E. Sánchez, “Reachability and observability indices of a discrete-time periodic descriptor system,” Applied Mathematics and Computation, vol. 153, no. 2, pp. 485–496, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. M. De la Sen and N. S. Luo, “Design of linear observers for a class of linear hybrid systems,” International Journal of Systems Science, vol. 31, no. 9, pp. 1077–1090, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. M. Heyouni and K. Jbilou, “Matrix Krylov subspace methods for large scale model reduction problems,” Applied Mathematics and Computation, vol. 181, no. 2, pp. 1215–1228, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. V. M. Marchenko and O. N. Poddubnaya, “Solution representations and relative controllability of linear differential algebraic systems with several delays,” Doklady Mathematics, vol. 72, no. 2, pp. 824–828, 2005. View at Google Scholar · View at Zentralblatt MATH
  30. V. M. Marchenko, O. N. Poddubnaya, and Z. Zaczkiewicz, “On the observability of linear differential-algebraic systems with delays,” IEEE Transactions on Automatic Control, vol. 51, no. 8, pp. 1387–1392, 2006. View at Google Scholar · View at MathSciNet
  31. V. M. Marchenko and O. N. Poddubnaya, “Representation of solutions of hybrid differential-difference systems,” Differential Equations, vol. 42, no. 6, pp. 789–804, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  32. H. Saadaoui, N. Manamanni, M. Djemaï, J. P. Barbot, and T. Floquet, “Exact differentiation and sliding mode observers for switched Lagrangian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 65, no. 5, pp. 1050–1069, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  33. M. De la Sen and N. Luo, “On the uniform exponential stability of a wide class of linear time-delay systems,” Journal of Mathematical Analysis and Applications, vol. 289, no. 2, pp. 456–476, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. M. De la Sen, “Stability of impulsive time-varying systems and compactness of the operators mapping the input space into the state and output spaces,” Journal of Mathematical Analysis and Applications, vol. 321, no. 2, pp. 621–650, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. A. W. Olbrot, “Observability and observers for a class of linear systems with delays,” IEEE Transactions on Automatic Control, vol. 26, no. 2, pp. 513–517, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. E. B. Lee and A. W. Olbrot, “On reachability over polynomial rings and a related genericity problem,” International Journal of Systems Science, vol. 13, no. 1, pp. 109–113, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. E. B. Lee and A. W. Olbrot, “Observability and related structural results for linear hereditary systems,” International Journal of Control, vol. 34, no. 6, pp. 1061–1078, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. M. De la Sen, “On the stabilizability, controllability and observability of linear hereditary systems with distributed commensurate delays,” International Journal of Systems Science, vol. 24, no. 1, pp. 33–51, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. T. Kailath, Linear Systems, Prentice-Hall Information and System Sciences Series, Prentice-Hall, Englewood Cliffs, NJ, USA, 1980. View at Zentralblatt MATH · View at MathSciNet